Alert archive / Minnesota / River Flood Warnings in 2025
River Flood Warning 2, NWS Grand Forks, ND
NWS Grand Forks, ND issued this river flood warning at Jun 29, 2025, 12:00 PM CDT for Clay County, Minnesota; Cass County, North Dakota. It took effect at Jun 30, 2025, 10:00 PM CDT. It was in force for 47 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2025, 12:00 PM CDT (17:00 UTC)
- In effect from
- Jun 30, 2025, 10:00 PM CDT
- Expired
- Jul 2, 2025, 8:47 PM CDT
- In force
- 47 hr
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clay County, MN, Cass County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 72 km from the middle of the area, began a volume at 17:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Red River of the North at Fargo (FGON8). The gauge peaked at 18.20 ft at Jul 2, 2025, 2:00 AM CDT.
- Action stage
- 17 ft
- Minor stage
- 18 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05054000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
215
WGUS43 KFGF 291700
FLWFGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Grand Forks ND
1200 PM CDT Sun Jun 29 2025
...The National Weather Service in Grand Forks ND has issued a Flood
Warning for the following rivers in North Dakota...Minnesota...
Red River of the North at Fargo affecting Cass and Clay Counties.
.Recent heavy rainfall in the southern Red River Valley is leading
to increased river levels along the Red River in Fargo.
For the Red River...including Fargo...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message - Turn around, don't drown. Don't travel through
flooded areas. Most flood deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov.
&&
MNC027-NDC017-302300-
/O.NEW.KFGF.FL.W.0002.250701T0900Z-250704T2100Z/
/FGON8.1.ER.250701T0900Z.250702T0600Z.250703T1500Z.NO/
1200 PM CDT Sun Jun 29 2025
...FLOOD WARNING IN EFFECT FROM LATE MONDAY NIGHT TO FRIDAY
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Red River of the North at Fargo.
* WHEN...From late Monday night to Friday afternoon.
* IMPACTS...At 18.0 feet, MINOR FLOOD. Elm St between 14th and 15th
Ave N is closed (Fargo). Storm sewer pump stations are beginning
to operate (Fargo).
* ADDITIONAL DETAILS...
- At 11:15 AM CDT Sunday the stage was 17.1 feet.
- Forecast...The river is expected to rise above flood stage
early Tuesday morning to a crest of 18.5 feet early Wednesday
morning. It will then fall below flood stage late Thursday
morning.
- Flood stage is 18.0 feet.
&&
LAT...LON 4677 9671 4676 9689 4724 9694 4724 9683
4715 9673
$$
Lynch6 follow-up statements
913
WGUS83 KFGF 300143
FLSFGF
Flood Statement
National Weather Service Grand Forks ND
843 PM CDT Sun Jun 29 2025
...The Flood Warning is extended for the following rivers in
Minnesota...North Dakota...
Red River of the North at Fargo affecting Cass and Clay Counties.
.Recent heavy rainfall in the southern Red River Valley is leading
to increased river levels along the Red River in Fargo.
For the Red River...including Wahpeton, Hickson, Fargo, Halstad,
East Grand Forks, Oslo, Drayton, Pembina...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message - Turn around, don't drown. Don't travel through
flooded areas. Most flood deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov.
&&
MNC027-NDC017-010745-
/O.EXT.KFGF.FL.W.0002.250701T0300Z-250705T0000Z/
/FGON8.1.ER.250701T0300Z.250702T0600Z.250703T1800Z.NO/
843 PM CDT Sun Jun 29 2025
...FLOOD WARNING NOW IN EFFECT FROM MONDAY EVENING TO FRIDAY
EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Red River of the North at Fargo.
* WHEN...From Monday evening to Friday evening.
* IMPACTS...At 18.0 feet, MINOR FLOOD. Elm St between 14th and 15th
Ave N is closed (Fargo). Storm sewer pump stations are beginning
to operate (Fargo).
* ADDITIONAL DETAILS...
- At 8:15 PM CDT Sunday the stage was 17.3 feet.
- Forecast...The river is expected to rise above flood stage
late tomorrow evening to a crest of 18.5 feet early Wednesday
morning. It will then fall below flood stage early Thursday
afternoon.
- Flood stage is 18.0 feet.
&&
LAT...LON 4677 9671 4676 9689 4724 9694 4724 9683
4715 9673
$$
CJ062
WGUS83 KFGF 301557
FLSFGF
Flood Statement
National Weather Service Grand Forks ND
1057 AM CDT Mon Jun 30 2025
...The Flood Warning continues for the following rivers in North
Dakota...Minnesota...
Red River of the North at Fargo affecting Cass and Clay Counties.
.Recent heavy rainfall in the southern Red River Valley is leading
to increased river levels along the Red River in Fargo.
For the Red River...including Fargo...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message - Turn around, don't drown. Don't travel through
flooded areas. Most flood deaths occur in vehicles.
Caution is urged when walking near riverbanks.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
&&
MNC027-NDC017-012200-
/O.CON.KFGF.FL.W.0002.250701T0300Z-250705T0000Z/
/FGON8.1.ER.250701T0300Z.250702T0000Z.250703T1800Z.NO/
1057 AM CDT Mon Jun 30 2025
...FLOOD WARNING REMAINS IN EFFECT FROM THIS EVENING TO FRIDAY
EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Red River of the North at Fargo.
* WHEN...From this evening to Friday evening.
* IMPACTS...At 18.0 feet, MINOR FLOOD. Elm St between 14th and 15th
Ave N is closed (Fargo). Storm sewer pump stations are beginning
to operate (Fargo).
* ADDITIONAL DETAILS...
- At 10:15 AM CDT Monday the stage was 17.7 feet.
- Forecast...The river is expected to rise above flood stage
late this evening to a crest of 18.5 feet tomorrow evening.
It will then fall below flood stage early Thursday afternoon.
- Flood stage is 18.0 feet.
&&
LAT...LON 4677 9671 4676 9689 4724 9694 4724 9683
4715 9673
$$
Lynch090
WGUS83 KFGF 010126
FLSFGF
Flood Statement
National Weather Service Grand Forks ND
826 PM CDT Mon Jun 30 2025
...The Flood Warning continues for the following rivers in
Minnesota...North Dakota...
Red River of the North at Fargo affecting Clay and Cass Counties.
For the Red River...including Wahpeton, Hickson, Fargo, Halstad,
East Grand Forks, Oslo, Drayton, Pembina...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message - Turn around, don't drown. Don't travel through
flooded areas. Most flood deaths occur in vehicles.
Caution is urged when walking near riverbanks.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
&&
MNC027-NDC017-020730-
/O.CON.KFGF.FL.W.0002.250701T0300Z-250705T0000Z/
/FGON8.1.ER.250701T0330Z.250702T0000Z.250703T2000Z.NO/
826 PM CDT Mon Jun 30 2025
...FLOOD WARNING REMAINS IN EFFECT UNTIL FRIDAY EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Red River of the North at Fargo.
* WHEN...Until Friday evening.
* IMPACTS...At 18.0 feet, MINOR FLOOD. Elm St between 14th and 15th
Ave N is closed (Fargo). Storm sewer pump stations are beginning
to operate (Fargo).
* ADDITIONAL DETAILS...
- At 7:15 PM CDT Monday the stage was 17.9 feet.
- Forecast...The river is expected to rise above flood stage
this evening to a crest of 18.5 feet tomorrow evening. It
will then fall below flood stage Thursday afternoon.
- Flood stage is 18.0 feet.
&&
LAT...LON 4677 9671 4676 9689 4724 9694 4724 9683
4715 9673
$$
Thomas888
WGUS83 KFGF 011656
FLSFGF
Flood Statement
National Weather Service Grand Forks ND
1156 AM CDT Tue Jul 1 2025
...The Flood Warning continues for the following rivers in North
Dakota...Minnesota...
Red River of the North at Fargo affecting Clay and Cass Counties.
.Recent heavy rainfall in the southern Red River Valley is leading
to increased river levels along the Red River in Fargo.
For the Red River...including Fargo...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Caution is urged when walking near riverbanks.
Safety message - Turn around, don't drown. Don't travel through
flooded areas. Most flood deaths occur in vehicles.
Additional information is available at www.weather.gov.
&&
MNC027-NDC017-022300-
/O.EXT.KFGF.FL.W.0002.000000T0000Z-250704T2100Z/
/FGON8.1.ER.250701T0815Z.250702T1200Z.250703T1500Z.NO/
1156 AM CDT Tue Jul 1 2025
...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Red River of the North at Fargo.
* WHEN...Until Friday afternoon.
* IMPACTS...At 18.0 feet, MINOR FLOOD. Elm St between 14th and 15th
Ave N is closed (Fargo). Storm sewer pump stations are beginning
to operate (Fargo).
* ADDITIONAL DETAILS...
- At 11:15 AM CDT Tuesday the stage was 18.1 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 11:15 AM CDT Tuesday was 18.1 feet.
- Forecast...The river is expected to rise to a crest of 18.5
feet tomorrow morning. It will then fall below flood stage
late Thursday morning.
- Flood stage is 18.0 feet.
&&
LAT...LON 4677 9671 4676 9689 4724 9694 4724 9683
4715 9673
$$
Lynch036
WGUS83 KFGF 020241
FLSFGF
Flood Statement
National Weather Service Grand Forks ND
941 PM CDT Tue Jul 1 2025
...The Flood Warning continues for the following rivers in
Minnesota...North Dakota...
Red River of the North at Fargo affecting Clay and Cass Counties.
For the Red River...including Wahpeton, Hickson, Fargo, Halstad,
East Grand Forks, Oslo, Drayton, Pembina...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Safety message - Turn around, don't drown. Don't travel through
flooded areas. Most flood deaths occur in vehicles.
Additional information is available at www.weather.gov.
&&
MNC027-NDC017-030845-
/O.CON.KFGF.FL.W.0002.000000T0000Z-250704T2100Z/
/FGON8.1.ER.250701T0815Z.250702T1200Z.250703T1500Z.NO/
941 PM CDT Tue Jul 1 2025
...FLOOD WARNING REMAINS IN EFFECT UNTIL FRIDAY AFTERNOON...
* WHAT...Minor flooding is occurring will continue through Friday
afternoon.
* WHERE...Red River of the North at Fargo.
* WHEN...Until Friday afternoon.
* IMPACTS...At 18.0 feet, MINOR FLOOD. Elm St between 14th and 15th
Ave N is closed (Fargo). Storm sewer pump stations are beginning
to operate (Fargo).
* ADDITIONAL DETAILS...
- At 9:15 PM CDT Tuesday the stage was 18.2 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 9:15 PM CDT Tuesday was 18.2 feet.
- Forecast...The river is expected to rise to a crest of 18.3
feet tomorrow morning. It will then fall below flood stage
late Thursday morning.
- Flood stage is 18.0 feet.
&&
LAT...LON 4677 9671 4676 9689 4724 9694 4724 9683
4715 9673
$$
Thomas023
WGUS83 KFGF 030147
FLSFGF
Flood Statement
National Weather Service Grand Forks ND
847 PM CDT Wed Jul 2 2025
...The Flood Warning is cancelled for the following rivers in North
Dakota...Minnesota...
Red River of the North at Fargo affecting Cass and Clay Counties.
.The Red River of the North at Fargo will continue to recede this
evening. The river will remain in action stage at least through
Friday morning but should remain below minor flood stage.
MNC027-NDC017-030300-
/O.CAN.KFGF.FL.W.0002.000000T0000Z-250703T0147Z/
/FGON8.1.ER.250701T0815Z.250702T0730Z.250702T2330Z.NO/
847 PM CDT Wed Jul 2 2025
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Red River of the North at Fargo.
* ADDITIONAL DETAILS...
- At 8:15 PM CDT Wednesday the stage was 17.9 feet.
- Forecast...The river is expected to fall to 16.1 feet
Wednesday, July 09.
&&
LAT...LON 4677 9671 4676 9689 4724 9694 4724 9683
4715 9673
$$
PerrouxWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this river flood warning went out at Jun 29, 6:31 AM CDT, 5 hours 29 minutes earlier. Its key messages:
- Scattered thunderstorms are expected Monday afternoon. Lightning and hail to the size of nickels would be the main threats with stronger storms.
- Severe thunderstorm chances return Independence Day (Friday) into next weekend to parts of the region.
Area forecast discussion, Jun 29, 6:31 AM CDT, 5 hours 29 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 631 AM CDT Sun Jun 29 2025 .KEY MESSAGES... - Scattered thunderstorms are expected Monday afternoon. Lightning and hail to the size of nickels would be the main threats with stronger storms. - Severe thunderstorm chances return Independence Day (Friday) into next weekend to parts of the region. && .UPDATE... Issued at 631 AM CDT Sun Jun 29 2025 Isolated to widely scattered light showers (sprinkles) are still ongoing over parts of northwest MN. Otherwise, most locations are starting the day dry with areas of mid to high cloud cover. Minor adjustments were made to near term trends. && .DISCUSSION... Issued at 332 AM CDT Sun Jun 29 2025 ...Synopsis... An open mid level trough is moving over the Northern Plains, with the main center over the Canadian prairies. Deeper moisture and instability have been pushed to the southeast while a weak cold front is moving through the region. Elevated instability and at least some lingering moisture/forcing will support isolated to widely scattered showers and a few rumbles of thunder today, but impacts will be minimal. The mid level trough eventually deepens to the east Monday and cyclonic northwest flow brings a period of scattered showers and thunderstorms through the afternoon. Ridging is expected to dominate the pattern over the Northern Plains Tuesday through Thursday, with seasonably warm temperatures and much lower chances for measurable precipitation. As this ridge flattens ensemble clusters show a shift to westerly or low amplitude southwest flow across the Northern Plains by Friday which persists through the weekend, and the pattern may become more active once again as a result. In addition, the increase in BL moisture and heights across the central US raises the potential for heat impacts. Though current NBM keeps heat risk in the moderate category late week into the weekend. 75th percentile of NBM members would support the potential for higher impacts. ...Strong storm potential Monday afternoon... The signal for scattered convection is consistent with guidance with higher coverage for showers shown to be closer to the deepening trough in our northeast during peak heating based on NBM and HREF. While drier NW BL flow keeps BL in the upper 50s and lower 60s, ML CAPE is still shown by guidances to increase to the 1000-1500 J/KG range during the afternoon. While effective shear may be 30-35kt in some areas, CAPE profiles will tend to be skinny and marginal as mid level lapse rates are weak (less than 7 C/km). This lowers the risk for severe convection, but may support a few strong cores and hail to the size of nickels during the afternoon period. The coverage of lighting activity (30-50%) does raise the potential for impacts to outdoor activities during the afternoon even if hail becomes less of a concern. Loss of peak heating and decoupling will result in shower/thunderstorm activity quickly ending early evening. ...Severe thunderstorm potential Independence Day weekend... The shift to west or southwest flow would allow for a return to higher BL moisture return and higher instability as progressive waves move into the region. These specific shortwaves carry lower predictability and individual ensemble members show high variance in timing/evolution that ultimately will impact evolution of any severe risk in our region. All machine learning systems have at least a signal for severe risk (5%) across the Northern Plains and our CWA with some (FengWu/Pangu) showing 15% contours by Friday within parts of the region. At this range predictability is too low to zero in on specific impacts/coverage, however anyone with plans for the holiday weekend should monitor updates. && .AVIATION /12Z TAFS THROUGH 12Z MONDAY/... Issued at 631 AM CDT Sun Jun 29 2025 VFR conditions should prevail through the TAF period across eastern ND and northwest MN, with CU generally in the 5-10 kft agl layer through the afternoon. Isolated showers or a weak thunderstorm are possible through the afternoon. Outside of a few showers near KBJI this morning (very light showers/sprinkles) coverage/chances are too low to include in TAFs at this time. Better chances arrive Monday after 12Z (mainly in northwest MN). Westerly winds increase during peak mixing today (decreasing with sunset), and strongest winds near 20kt (gusting to 30kt) are expected primarily in northeast ND. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && UPDATE...DJR DISCUSSION...DJR AVIATION...DJR
Hazardous weather outlook, Jun 29, 3:48 AM CDT, 8 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 348 AM CDT Sun Jun 29 2025 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-300900- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Western Walsh- 348 AM CDT Sun Jun 29 2025 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered thunderstorms are expected Monday afternoon. Lightning and hail to the size of nickels would be the main threats with stronger storms. Severe thunderstorm chances return to parts of the region Independence Day into next weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today.
In the hours before
Local storm report, Jun 29, 7:04 AM CDT, 4 hours 56 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
704 AM CDT Sun Jun 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM Hail 2 N Argusville 47.08N 96.94W
06/28/2025 E1.00 Inch Cass ND Public
Report relayed via social media. Quarter
size hail and zero visibility in
thunderstorm between mile marker 85 and
Fargo on Interstate 29. Time and location
estimated by radar.
&&
DJRLocal storm report, Jun 29, 7:08 AM CDT, 4 hours 52 minutes before
Preliminary Local Storm Report...Corrected
National Weather Service Grand Forks ND
708 AM CDT Sun Jun 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM Hail 1 N Arthur 47.12N 97.22W
06/28/2025 E1.00 Inch Cass ND Public
Corrects previous hail report from 1 N
Arthur. Picture shared via social media.
Time estimated based on radar.
&&
DJRThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:16 PM CDT | Severe Thunderstorm Warning | FGF | Clay, Wilkin | 59 min |
| Jun 28, 7:55 PM CDT | Severe Thunderstorm Warning | FGF | Wilkin | 65 min |
| Jun 28, 8:04 PM CDT | Tornado Warning | FGF | Wilkin | 26 min |
| Jun 28, 8:10 PM CDT | Severe Thunderstorm Warning | FGF | Clay, Otter Tail, Wilkin | 38 min |
| Jun 28, 8:24 PM CDT | Severe Thunderstorm Warning | FGF | Wilkin | 53 min |
| Jun 28, 7:03 PM CDT | Severe Thunderstorm Warning | FGF | Cass, Richland | 23 min |
Nearby
River Flood Warnings in Minnesota, 2025River Flood Warnings in North Dakota, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.